Filed under: Beauty & Plastic Surgery
Stevens-Johnson syndrome is a rare, serious disorder in which your skin and mucous membranes react severely to a medication or infection. Often, Stevens-Johnson syndrome begins with flu-like symptoms, followed by a painful red or purplish rash that spreads and blisters, eventually causing the top layer of your skin to die and shed.
Stevens-Johnson syndrome presents a medical emergency that usually requires hospitalization. Treatment focuses on eliminating the underlying cause, controlling symptoms and minimizing complications.
Recovery after Stevens-Johnson syndrome can take weeks to months, depending on the severity of your condition. If your doctor determines that your case of Stevens-Johnson syndrome was caused by medication, you'll need to permanently avoid the medication and all others related to it.
Want to know more about this article or other health related issues? Ask your question and we'll post some each week for CNN.com reader to discuss or for our experts to weight in.
|Most Viewed||Most Emailed|